Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 22, 2000, 6:24 PM CDT for Carter County, Ripley County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 22, 2000, 6:24 PM CDT (23:24 UTC)
- Expired
- May 22, 2000, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carter County, MO, Ripley County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:30 PM CDT | Hail 0.75 | Doniphan, MO | Dime size hail fell at "Beaver Dam." |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WUUS53 KPAH 222326 SVRPAH MOC035-181-230015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 624 PM CDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHEAST MISSOURI RIPLEY COUNTY IN SOUTHEAST MISSOURI * UNTIL 715 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF VAN BUREN...OR ABOUT 28 MILES SOUTHWEST OF PIEDMONT...MOVING EAST AT 30 MPH. THE STORM WILL AFFECT THE TOWN OF VAN BUREN BETWEEN 635 AND 645 PM CDT. LAT...LON 3704 9109 3689 9122 3659 9080 3680 9069
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:00 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 22, 2:00 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT MON MAY 22 2000 PRIMARY FORECAST CHALLENGE IS LATE PM-EVENING TSM CHANCES AND THEIR OVERNIGHT EVOLUTION. CURRENT SATELLITE IMAGERY REVEALS ENHANCED IR TOPS FM GREAT LAKES TO HIGH PLAINS STATES...IN VCNTY OF SURFACE TROF WHICH SEPARATES L60S TDS FM M-U50S TDS. 12Z UA ANALYSIS REVEALS PAH FA IN H8 10C TDD ZONE...WHILE SURFACE TDS ARE IN L60S IN OPEN SW LOW LAYER FLOW. FLOW ALOFT IS NWLY WITH INCOMING NOSE OF 30-40KT WINDS NOTED AT H5. NGM/ETA ARE COMING INTO AGREEMENT THAT AS PLAINS TROF SWINGS SE...PARAMETERS WILL COME TOGETHER OVER PAH FA FOR POSSIBLE EVOLUTION OF TSM COMPLEX IN LOWER OH VALLEY TONIGHT. OPEN SW FLOW FM SURFACE-H8 PROVIDES AMPLE LOW LAYER MOISTURE...AND APPROACHING WEAK SURFACE TROF SHOULD AID CONVERGENCE. NW FLOW PERTURBATION SHOULD GREATLY ENHANCE UVM FIELD AS IT SWINGS INTO PLAY LATER TONIGHT...AND PUSHES DEVELOPING COMPLEX EAST...THEREBY DIMINISHING POPS TUE AM. THAT DIMINISHED POP SHOULD ONLY BE TEMPORARY...AT LEAST UNTIL PM HOURS TUE...WHEN TRAILING FRONT IS DRAGGED SLOWLY INTO PAH FA LATE TUE-TUE NIGHT AS PARENT LOW MOVES ACROSS NRN GREAT LAKES. MODELS THEN BEGIN TO WAFFLE ON HOW FAR SOUTH TO TAKE FRONT...AS HINTS OF DEVELOPING SRN PLAINS LOW STALLS BOUNDARYS SOUTHWARD PROGRESSION. 12Z AVN IS A LITTLE QUICKER THAN ITS PREDECESSOR AND MRF...SUGGESTING LINGERING OF POP SRN PTNS FA THRU WED...WITH FRONT STALLING JUST TO THE SOUTH OF THE FA BY WED NIGHT-THU. WL THEREFORE ATTEMPT TO ACCOMODATE THIS TWEEK IN POP TIMING IN EXTENDED PTN FCST...WITH RE-INTRO OF POP STILL SLATED FOR FRIDAY WHEN SAID BOUNDARY RETURNS NWARD AS WARM SECTOR. FWC HAS PERFORMED WELL LAST 24 HOURS...SO WL FOLLOW FAIRLY CLOSELY. IT SUGGESTS WE MAY APPROACH RECORD HIGHS TOMORROW...BUT PROBABLY NOT EXCEED (92 PAH/95 EVV). .PAH...NONE. DH
In the hours before
Local storm report, May 22, 4:55 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT MON MAY 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM VAN BUREN MO 1.00 INCH HAIL
05/22/00 CARTERLocal storm report, May 22, 5:16 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT MON MAY 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 PM ELLSINORE MO 1.00 INCH HAIL
05/22/00 CARTERSpecial weather statement, May 22, 6:19 PM CDT, 5 minutes before
MOZ108-109-222355- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 619 PM CDT MON MAY 22 2000 ...STRONG THUNDERSTORMS IN RIPLEY AND BUTLER COUNTIES... AT 623 PM CDT...A COUPLE OF STRONG STORMS WERE MOVING ACROSS NORTHERN RIPLEY AND EASTERN BUTLER COUNTIES IN THE OZARK FOOTHILLS. THE STORMS WERE MOVING SOUTHEAST AT 25 MPH. BY 700 PM CDT... THE STORMS WILL EXTEND FROM BUTLER COUNTY INTO NEW MADRID COUNTY. BE ON THE LOOKOUT FOR SMALL HAIL...GUSTY WINDS AND VERY HEAVY RAIN. THIS AREA HAS HAD SOME SEVERE STORMS DEVELOP LATE THIS AFTERNOON. THESE STORMS WILL BE MONITORED CLOSELY FOR ANY STRENGTHENING. PAUL W
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:36 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 39 min |
| May 22, 5:09 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 51 min |
| May 22, 6:04 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.